Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Nausea attacks are they PD or meds

Nausea

  • Please log in to reply
3 replies to this topic

#1 deborah

deborah

    Member

  • Members
  • PipPip
  • 27 posts

Posted 02 November 2013 - 01:46 PM

Hi Dr.,  I was diagnosed in 2010 and at this juncture the meds work very well for me.  Most people do not even know I have PD on my job.  I have a very stressful job and commute public transportation 3 hours each day.  I presently take 1 mg Azilect, 6 tabs a day of 25/100 generic sinement, and one Neupro patch 2mg a day.   Last new med was Neupro added in about March of this year.  Beginning shortly after I started Neupro I started having attacks where I am so nauseous and I feel like I have the flu (without fever or aches) I just feel bad.  This comes over me most times when my stomach is empty at the end of day coming home from work.  When I get home I have to lay down and rest before I eat.  It depends on how bad the attach is as to how much rest I have to have before I eat. Earlier this year, I was the care giver for my mother who was finally committed to a pysch unit and now nursing home.  During that period the attacks were really bad.   I just had an appointment with my neurologist this past week and she doesn't think it is the Neupro patch because if it made me nauseous the nausea would have been gone by now because I have been on the patch for too long.  The attacks don't happen all of the time.  If I am stressed out or have overdone it then I definitely get an attack.  My Neurologist told me to go to my primary care and get gastro testing.  What do you think.  I think it is either the Neupro patch or it is just a symptom of PD.  A friend at work's aunt has PD and he says she gets sick and can't get out of bed on the days she is sick.  

 



#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,651 posts
  • LocationUniversity of Florida

Posted 02 November 2013 - 03:50 PM

This could still be the Neupro patch.  I think you should work through this slowly with your neurologist, but if it doesn't resolve consider tapering the neupro as it is a common side effect of dopamine agonists.  Domperidone also is a great anti-nausea drug for PD patients if available.


Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips

#3 deborah

deborah

    Member

  • Members
  • PipPip
  • 27 posts

Posted 02 November 2013 - 04:22 PM

Thank you very much for your fast response!!!!  I will see how I can do this and let you know.  



#4 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,651 posts
  • LocationUniversity of Florida

Posted 03 November 2013 - 07:30 AM

Good luck.

 

Nausea in Parkinson's disease can also be addressed with adding carbidopa (lodosyn) to levodopa, or by using domperidone.


Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips





Also tagged with one or more of these keywords: Nausea

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users